Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 31, NWS Albuquerque, NM

April 5, 20067 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 5, 2006, 3:48 PM MDT for 7 counties in New Mexico. It took effect at Apr 6, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:48 PM MDT (21:48 UTC)
In effect from
Apr 6, 2006, 12:00 PM MDT
Expired
Apr 6, 2006, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 5, 3:00 PM MDT, 48 minutes earlier.

Area forecast discussion, Apr 5, 3:00 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED APR 5 2006

CORRECTED TO TWEAK THURSDAY RED FLAG WARNING.

.DISCUSSION...WINDS WILL REALLY BE THE BIGGEST STORY OVER THE NEXT
24 TO 36 HOURS FOLLOWED BY SOME PCPN...MOST OF WHICH WILL BE OVER
THE N AND W. EXTENDED TODAY/S WIND ADVISORY TIL 10 PM CENTRAL MT
CHAIN ON E...ADDED NEW ADVISORY FOR MOST OF DAY THU ALSO FOR THIS
SANE AREA. MAY WELL BE CLOSE ENOUGH TO HIGH WIND CRITERIA FOR
CENTRAL MT CHAIN ZONES AND IMMEDIATELY ADJACENT ONES TO THE E THAT
LATER SHIFTS MAY WANT TO CONSIDER UPGRADE TO THAT SECTION. WAS
DISCUSSED HERE...BUT WITH ADVISORY ALREADY TODAY AND ANOTHER THU
DECIDED TO GO WITH KISS PRICIPLE. SEE WIND AND FIRE WEATHER
HIGHLIGHTS AT BOTTOM. AS FAR AS THE POTENTIAL FOR SNOW ADVISORY UP
N...DECIDED TO FOLLOW THE LEAD OF PREVIOUS SHIFT AND STAY WITH SNOW
AMOUNTS JUST BELOW ADVISORY CRITERIA. MAIN REASONING IS THAT IT
APPEARS THAT THE PCPN SHOULD BE HEAVIEST FOR MOST AREAS THROUGH 8 OR
9 PM...BEFORE SNOW LEVELS DROP LOW ENOUGH TO BE A REAL ISSUE FOR
POPULATED AREAS IN THE N HIGH COUNTRY. MAIN SECOND WAVE OF PCPN NEAR
COLD CORE SHOULD BE CAPABLE OF 2 TO 4 INCHES AT ELEVATIONS ABOVE
7500 OR 8000 FEET WITH A FEW LOCATIONS NEAR AND ABOVE 9000 FEET IN
THE 5 OR 6 INCH RANGE POSSIBLY. PCPN LINGERS SOMEWHAT ACROSS N MTS
REGION THU AND POSSIBLY A BIT INTO THU NIGHT...THOUGH LATEST NAM
IMPLIES LESS WRAPAROUND WITH MORE NW RATHER THAN N FLOW ALOFT BEHIND
DEPARTING UPPER LOW. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  37  55  29  64 /  40  30   5   0
GALLUP..........................  32  54  21  65 /  30  20   0   0
GRANTS..........................  31  55  24  66 /  30  10   0   0
GLENWOOD........................  36  63  28  75 /  20   0   0   0
CHAMA...........................  26  44  22  60 /  70  50  10   0
LOS ALAMOS......................  32  51  32  66 /  40  20   0   0
RED RIVER.......................  29  40  20  57 /  60  20  10   0
TAOS............................  33  47  23  60 /  50  20   5   0
SANTA FE........................  34  52  29  62 /  30  20   0   0
SANTA FE AIRPORT................  36  56  31  64 /  30  10   0   0
ESPANOLA........................  31  57  28  66 /  30  20   0   0
ALBUQUERQUE HEIGHTS.............  42  61  39  67 /  20   5   0   0
ALBUQUERQUE VALLEY..............  37  63  35  69 /  20   5   0   0
ALBUQUERQUE FOOTHILLS...........  37  56  37  64 /  20   5   0   0
ALBUQUERQUE WEST MESA...........  39  61  36  69 /  20   5   0   0
SOCORRO.........................  41  64  39  73 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  30  51  30  60 /  30  10   0   0
MORIARTY/ESTANCIA...............  34  58  32  64 /  20   5   0   0
CARRIZOZO.......................  38  64  38  70 /  10   5   0   0
RUIDOSO.........................  41  60  37  64 /  10   5   0   0
RATON...........................  36  57  28  57 /  30  10  10   0
LAS VEGAS.......................  38  56  31  61 /  20  10   0   0
ROY.............................  41  59  36  60 /  10   5   0   0
CLAYTON.........................  43  65  36  58 /  10   5  10   0
SANTA ROSA......................  41  66  38  66 /  10   5   0   0
TUCUMCARI.......................  47  70  41  66 /  10   5   0   0
FORT SUMNER.....................  46  70  42  69 /  10   5   0   0
CLOVIS..........................  48  72  40  66 /  10   5   0   0
PORTALES........................  49  73  44  73 /  10   5   0   0
ROSWELL.........................  51  76  45  73 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR NMZ001-NMZ002-NMZ003-
NMZ008-NMZ009-NMZ014-NMZ015.

WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR NMZ004-NMZ005-NMZ006-
NMZ007-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-NMZ019-
NMZ020-NMZ021-NMZ026.

WIND ADVISORY FROM 8 AM TO 8 PM MDT THURSDAY FOR NMZ004-NMZ005-
NMZ006-NMZ007-NMZ010-NMZ011-NMZ012-NMZ013-NMZ016-NMZ017-NMZ018-
NMZ019-NMZ020-NMZ021-NMZ026.

RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ103-NMZ104-
NMZ107-NMZ108.

RED FLAG WARNING FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NMZ104-NMZ106-NMZ107-NMZ108.

&&

43
Hazardous weather outlook, Apr 5, 6:00 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 5 2006

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE INTO NORTH AND CENTRAL NEW MEXICO TODAY AND
PASS OVERHEAD TONIGHT. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED
OVER THE AREA TODAY WITH A WIND ADVISORY IN EFFECT FROM NOON UNTIL 8
PM THIS EVENING. A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON
AND EARLY EVENING FOR PORTIONS OF THE NORTHEAST HIGHLANDS...CENTRAL
HIGH PLAINS AND NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITIES.  ACCUMULATING SNOWS MAY AFFECT PORTIONS OF
THE NORTHERN AND WESTERN MOUNTAINS MAINLY AT AND ABOVE 7500 FEET
TONIGHT.

.DAYS TWO THROUGH SEVEN...

BEFORE THE STORM EXITS TO THE EAST FRIDAY...POTENTIAL FOR GUSTY
WEST TO NORTHWEST WINDS CONTINUES...THEREFORE A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO
THURSDAY. A WIND ADVISORY MAY ALSO BE NECESSARY THURSDAY INTO
THURSDAY EVENING FOR THE GUSTY WEST TO NORTHWEST WINDS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

99

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:26 PM MDTWind AdvisoryABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.